Hello, i am a former Yasmin and Yaz user. I was on this pill for 10 years with no complications. I stopped the pill completely in December of 2011, and I am a nonsmoker. Am I still at increased risk of blood clots because of taking this pill even though, by the time of my surgery date, I will have been off of it for close to 6 months. WOuld it be smart to take a baby aspirin for a while? And if so when would be a good time to stop it before the surgery? Thank you!
Risk of Blood Clots and Brazilian Butt Lift? (Former Yaz User)
Doctor Answers 1
Birth Control Pills and Plastic Surgery such as Brazilian Butt Lift
Stopping birth control pills 6 months prior to surgery is helpful as you have done. If you have been on them more than a year without risk factors, I would still make you aware of the increased risk and recommend that you discuss this risk and ask advice from your gynecologist or PCP who prescribed this medication. Birth Control Pills and Plastic Surgery including the Brazilian Butt Lift is a common issue in most plastic surgeon's practices here in Orange County, California and you are correct that the major risk of taking Birth Control Pills (BCP) around the time of your surgery is that it increases the possibility that clots that can form in your veins (deep venous thrombosis) and can travel to your lungs (pulmonary embolus) which is very serious and can even cause death. For the general reader of this blog - The biggest risk is if you have your surgery within the first year of (re)starting BCP, and especially if you have risk factors for clotting - such as a genetic tendency, smoker, certain medical conditions, prior history of a clot, etc). In my own practice I would instruct you to not take BCP if within a year prior to your surgery and use an alternate method of birth control.
Have a question? Ask a doctor
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.